Reply To: Coming off of Xyrem severe rebound insomnia HELP

Index Support Center Forums Treating Narcolepsy Coming off of Xyrem severe rebound insomnia HELP Reply To: Coming off of Xyrem severe rebound insomnia HELP

#11785
AvatarNatdoc
Participant
@natdoc

mag_pie
Sorry to hear of your troubles. Look, xyrem is certainly not for everyone, when it works it works well and when it doesnt life can be miserable. Every Physician has his/her own protocol for dosing xyrem as well as taking into consideration the recommendations made by jazz pharmaceuticals. After many years of trial and error we have found that what works best for us is the following: Start at lower doses and use every other day, increase slowly over the course of the next several weeks
still using only every other day, and if you have the chance and can take a “holiday” then do so. In this manner if side effects become severe, tapering off is a very easy thing and with much less severe insomnia.
There are a myriad of causes of insomnia, medication issues are one and this may include interactions between meds prescribed for sleep, and meds you are already taking, Most medications “touted as sleep aids are not very effective whatsoever but regardless of whether you opt for medications or not, CBT is the most effective treatment for insomnia. It would be interesting to see the results of your psg and see if there are other factors which may be contributing to the problem.
I would urge you to hang in there and persevere as there are answers available As mobilealguy suggested try visiting the thread here non RX treatment strategies
I wish you the very best